Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 101, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 24, 2020, 4:43 PM EDT for Washington County, New York. It was in force for 62 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2020, 4:43 PM EDT (20:43 UTC)
- Expired
- Aug 24, 2020, 5:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Washington County, NY
The radar
The Burlington radar (KCXX), 103 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 4:45 PM EDT | TSTM WND DMG | 2 Wnw Whitehall, NY | TREE DOWN ON WIRES ON COUNTY ROUTE 7 AND BLUE GOOSE ROAD. TIME ESTIMATED BY RADAR. |
| Aug 24, 4:50 PM EDT | TSTM WND DMG | Whitehall, NY | TREES WERE REPORTED DOWN ON BELLAMY, NORTH, WEST, SAUNDERS AND KIRTLAND STREETS AND ON RAILRAD AVENUE. TREE DOWN ON A VEHICLE ON KIRTLAND. TIME ESTIMATED BY RADAR. |
| Aug 24, 5:00 PM EDT | TSTM WND DMG | 1 Se Whitehall, NY | TREES DOWNED ON SKENESBOROUGH DRIVE IN FRONT OFF SKENESBOROUGH EMS BUILDING |
| Aug 24, 5:02 PM EDT | TSTM WND DMG | 2 Se Whitehall, NY | TREES DOWN ON WIRES ON ROUTE 12/UPPER TURNPIKE RD. TIME ESTIMATED BY RADAR. |
| Aug 24, 5:03 PM EDT | TSTM WND DMG | 1 Se Whitehall, NY | NUMEROUS SNAPPED AND DOWNED TREES NEAR SKENESBOROUGH DRIVE IN WHITEHALL. HOUSE NEARBY HAS ROOF DAMAGE. |
| Aug 24, 5:05 PM EDT | TSTM WND DMG | 1 Se Whitehall, NY | TREES DOWN NORTH AND SOUTH WILLIAMS STREETS AND COUNTY ROUTE 12. TREE WAS ON VEHICLE ON SOUTH WILLIAMS. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
814
WUUS51 KALY 242043
SVRALY
NYC115-242145-
/O.NEW.KALY.SV.W.0101.200824T2043Z-200824T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
443 PM EDT Mon Aug 24 2020
The National Weather Service in Albany has issued a
* Severe Thunderstorm Warning for...
Northeastern Washington County in east central New York...
* Until 545 PM EDT.
* At 443 PM EDT, a severe thunderstorm was located near Whitehall,
moving east at 5 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Whitehall, Hampton, Lock Twelve Marina, Dresden Center, Hampton
Flats, Grays Corner, East Whitehall, Snody Dock, Clemons and
Ottenburgs Ramp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany
LAT...LON 4364 7343 4362 7342 4359 7343 4357 7340
4358 7338 4359 7339 4362 7337 4363 7330
4358 7330 4357 7327 4355 7325 4347 7325
4353 7354 4359 7353 4368 7348 4368 7340
TIME...MOT...LOC 2043Z 281DEG 5KT 4361 7344
HAIL...1.50IN
WIND...60MPH
$$
JPV2 follow-up statements
401
WWUS51 KALY 242112
SVSALY
Severe Weather Statement
National Weather Service Albany NY
512 PM EDT Mon Aug 24 2020
NYC115-242145-
/O.CON.KALY.SV.W.0101.000000T0000Z-200824T2145Z/
Washington NY-
512 PM EDT Mon Aug 24 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN WASHINGTON COUNTY...
At 511 PM EDT, a severe thunderstorm was located near Poultney
Village, or near Whitehall, moving southeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Whitehall, Hampton, Lock Twelve Marina, Hampton Flats, Grays Corner,
East Whitehall and Snody Dock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4362 7342 4359 7343 4357 7340 4358 7339
4357 7337 4359 7339 4362 7337 4363 7330
4358 7330 4357 7327 4355 7325 4347 7325
4353 7354 4359 7353 4362 7351
TIME...MOT...LOC 2111Z 301DEG 13KT 4353 7333
HAIL...1.50IN
WIND...60MPH
$$
JPV801
WWUS51 KALY 242143
SVSALY
Severe Weather Statement
National Weather Service Albany NY
543 PM EDT Mon Aug 24 2020
NYC115-242153-
/O.EXP.KALY.SV.W.0101.000000T0000Z-200824T2145Z/
Washington NY-
543 PM EDT Mon Aug 24 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
WILL EXPIRE AT 545 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 4362 7342 4359 7343 4357 7340 4358 7339
4357 7337 4359 7339 4362 7337 4363 7330
4358 7330 4357 7327 4355 7325 4347 7325
4353 7354 4359 7353 4362 7351
TIME...MOT...LOC 2143Z 281DEG 5KT 4352 7327
$$
JPVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 4:22 PM EDT, 21 minutes earlier.
Area forecast discussion, Aug 24, 4:22 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 422 PM EDT Mon Aug 24 2020 .SYNOPSIS... Isolated thunderstorms through late afternoon will diminish this evening. Then, a strong cold front tomorrow will usher in showers and some thunderstorms, especially for areas south and east of Albany. Expect breezy conditions in the wake of the front along with much cooler and drier air for Tuesday night and Wednesday. Unsettled conditions return late this week into this weekend. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... At the 4:30PM, dew points are quite high in the upper 60s to low 70s through most of the region leading to a muggy day with temperatures in the mid-80s to low-90s in valley areas with low to mid 80s in the hill towns and higher terrain. GOES16 water vapor and RAP 500mb height analysis continues to highlight a weakening trough moving across PA which has led to a few isolated thunderstorms in our mid-Hudson Valley, NW CT, and southern Adirondack region. While plenty of insolation over the moist low-levels has led to high SB CAPE values near 1.5k - 2.5k j/kg as per SPC mesoanalysis page, modest mid-level lapse rates near 6C/km and weak overall forcing as impeded convection from becoming too widespread and from obtaining upscale growth. We will continue to keep a close eye on convection as local terrain influences could still lead to an isolated severe storm and with steep low-level lapse rates and high DCAPE, damaging winds remain a concern. Convection should diminish past sunset as we lose diurnal heating and the approaching trough continues to weaken. While we should see a break from showers this evening, a potent upper level trough diving down from Ontario, Canada will approach the International border late tonight and increase chances for showers in our southern Adirondack zones during the pre-dawn hours. We included a slight chance for thunderstorms as dew points will still be in the mid to upper 60s and showalter indices fall below 0 towards 12 UTC suggesting that some instability will still around. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... Coming soon. && .LONG TERM /THURSDAY THROUGH MONDAY/... Periods of rain showers and some embedded rumbles of thunder are expected on Thursday for much of the area, as an area of low pressure slides southeast from the Great Lakes towards the Northeast and mid Atlantic States. This low pressure area will ride along a frontal boundary, keeping a steady stream of precip through the entire day. With the clouds/rain, temps will be held down into the upper 60s to mid 70s for most spots, although far southern areas may be a little warmer if they can warm up before rain arrives. As the low pressure moves away, the showers will start to decrease for Thursday night, but the lingering frontal boundary draped across the area will result in additional showers and thunderstorms to develop for during the day on Friday, especially for southern parts of the area. With the potential for more sun on Friday, temps look a little warmer, with highs in the mid 70s to mid 80s across the area. Showers and thunderstorms will likely be fairly widespread again on Saturday, as another frontal boundary, aided by an upper level disturbance, moves across the region. There will be plenty of moisture, as some tropical moisture from the remains of TC Laura will get pulled northward ahead of the frontal boundary, so some locally heavy downpours will be possible. Temps will be in the mid 70s to near 80 for most of the area. There should finally be some drier air that moves for the second half of the weekend. Can't totally rule out a passing shower with the upper trough passage, but most of Sunday looks drier, cooler and less humid with highs in the 70s. Temps may wind up being somewhat chilly Sunday night with lows down into the 40s to low 50s. Dry and pleasant weather with lots of sun looks to continue into the start of next week. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... Fog and low ceilings have been plaguing all the TAF sites except KPOU this morning. Expect variable conditions between MVFR and LIFR through 13Z. Satellite shows fog is fairly isolated so VFR conditions should develop this morning by 13Z at all the TAF sites. Once the fog/stratus dissipates, skies will be mostly sunny Monday morning with just some patchy high clouds. Some scattered cumulus will form from the late morning into the afternoon hours around 4-6 kft and some isolated to scattered afternoon thunderstorms are expected. Most of the shower activity looks to be over the southern half of the area so prob30 for thunder at KALB, KPOU and KPSF. Tonight, patchy fog will once again form after midnight. Best chance for fog will be at KGFL and KPSF. KALB may keep a southerly wind overnight which will limit fog development. Southerly winds will become west to southwest at 5 to 10 kts during the late morning and continue into the evening. Tonight, winds will become light and variable although KALB may maintain a 5-10kt southerly wind. Outlook... Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: No Operational Impact. NO SIG WX. Wednesday Night: Low Operational Impact. Slight Chance of SHRA. Thursday: Moderate Operational Impact. Likely SHRA...TSRA. Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Friday: Moderate Operational Impact. Chance of SHRA...TSRA. Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Saturday: Moderate Operational Impact. Chance of SHRA...TSRA. && .FIRE WEATHER... ...Sustained winds range 10 to 20 mph with gusts to 25 - 30 mph on Tuesday... RH values tonight rise to 85 to 95 percent but then drop to 50 to 65 percent tomorrow afternoon. A few showers and thunderstorms will also be possible tomorrow which will increase RH values. Much drier air arrives late tomorrow afternoon into tomorrow night so RH values Tuesday night will also rebound to 75 to 90 percent. A very dry air mass stays in place Wednesday which will lead to low RH values in the afternoon between 35 to 45 percent. Westerly winds will turn breezy tomorrow, increasing to between 10-20 mph in the afternoon with gusts to 30 mph possible. Northwest winds stay a bit breezy tomorrow night ranging 5 to 10 mph. && .HYDROLOGY... Isolated thunderstorms through sunset tonight will be capable of locally heavy downpours which may result in urban or poor drainage flooding. A potent cold front tomorrow will lead to scattered showers and a few thunderstorms. Storm may turn severe for areas near and south/east of Albany tomorrow afternoon which again will be capable of locally heavy downpours resulting in urban or poor drainage flooding. High pressure and much drier air arrives Tuesday night into Wednesday. Unsettled conditions then return late this week into this weekend with multiple chances for showers and thunderstorms possible. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Speciale NEAR TERM...Speciale SHORT TERM...Speciale LONG TERM...Frugis AVIATION...JLV FIRE WEATHER...Speciale HYDROLOGY...Speciale
Hazardous weather outlook, Aug 24, 3:49 PM EDT, 54 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 349 PM EDT Mon Aug 24 2020 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-251200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 349 PM EDT Mon Aug 24 2020 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Tonight. The probability for hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The Storm Prediction Center has outlined eastern New York and western New England in a Slight Risk for severe thunderstorms on Tuesday. Damaging winds will be the main hazard. There is also a chance of thunderstorms Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to relay wind damage and hail reports to the National Weather Service in Albany New York, while following local, state and CDC guidelines.
In the hours before
Special weather statement, Aug 24, 2:54 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Albany NY
254 PM EDT Mon Aug 24 2020
NYZ065-066-241930-
Eastern Dutchess-Western Dutchess-
254 PM EDT Mon Aug 24 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL DUTCHESS COUNTY...
At 254 PM EDT, a strong thunderstorm was located over Hyde Park, or
near Poughkeepsie, moving southeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Hyde Park, Pleasant Valley, Millbrook, Macdonnell Heights, Salt
Point, Freedom Plains, Moores Mill, Netherwood, Millbrook Heights,
Lagrangeville, Haviland, South Millbrook, Billings, Gretna, Timothy
Heights, Rochdale, Clark Heights, Washington Hollow, Verbank and
Verbank Village.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4175 7394 4176 7394 4177 7395 4181 7395
4183 7390 4178 7366 4164 7376
TIME...MOT...LOC 1854Z 300DEG 18KT 4177 7390
JLVSpecial weather statement, Aug 24, 3:22 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Albany NY
322 PM EDT Mon Aug 24 2020
NYZ042-043-242000-
Northern Washington-Northern Warren-
322 PM EDT Mon Aug 24 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND NORTH
CENTRAL WASHINGTON COUNTIES...
At 322 PM EDT, a strong thunderstorm was located near Rogers Rock
Campground, or 20 miles north of Whitehall, moving east at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Hague, Rogers Rock Campground, Putnam, Wright, Indian Kettles,
Graphite, Putnam Station and Glenburnie.
LAT...LON 4380 7338 4377 7335 4374 7337 4373 7337
4369 7340 4368 7341 4377 7362 4379 7361
4381 7338
TIME...MOT...LOC 1922Z 290DEG 13KT 4384 7354
JPVSpecial weather statement, Aug 24, 3:34 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Albany NY
334 PM EDT Mon Aug 24 2020
NYZ042-043-242000-
Northern Washington-Northern Warren-
334 PM EDT Mon Aug 24 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND NORTH
CENTRAL WASHINGTON COUNTIES...
At 333 PM EDT, a strong thunderstorm was located over Hague, or 12
miles north of Whitehall, moving southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Hague, Rogers Rock Campground, Putnam, Wright, Indian Kettles,
Graphite, Putnam Station, Silver Bay and Glenburnie.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near the northern end of Lake George, get out of
the water and move indoors or inside a vehicle. Remember, lightning
can strike out to 10 miles from the parent thunderstorm. If you can
hear thunder, you are close enough to be struck by lightning. Move
to safe shelter now! Do not be caught on the water in a thunderstorm.
LAT...LON 4380 7338 4377 7335 4374 7337 4373 7337
4369 7340 4366 7341 4373 7363 4379 7357
4381 7338
TIME...MOT...LOC 1933Z 295DEG 11KT 4374 7349
JPVSpecial weather statement, Aug 24, 3:57 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Albany NY
357 PM EDT Mon Aug 24 2020
NYZ042-043-242045-
Northern Washington-Northern Warren-
357 PM EDT Mon Aug 24 2020
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WARREN AND NORTHERN
WASHINGTON COUNTIES...
At 356 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Rogers Rock Campground to near West
Haven to near Huletts Landing. Movement was east at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Hague, Rogers Rock Campground, Huletts Landing, Putnam, Wright,
Dresden Center, Chipman Point, Low Hampton, Putnam Station, Silver
Bay, Snody Dock, Clemons, Sabbath Day Point, Indian Kettles,
Glenburnie, Chipmans Point, Ottenburgs Ramp and North Bolton.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If you are on or near the northern half of Lake George, get out of
the water and move indoors or inside a vehicle. Remember, lightning
can strike out to 10 miles from the parent thunderstorm. If you can
hear thunder, you are close enough to be struck by lightning. Move
to safe shelter now! Do not be caught on the water in a thunderstorm.
LAT...LON 4377 7335 4364 7343 4362 7342 4359 7343
4358 7340 4358 7338 4359 7339 4362 7337
4363 7330 4358 7329 4356 7335 4361 7371
4380 7351 4381 7338
TIME...MOT...LOC 1956Z 276DEG 11KT 4377 7339 4366 7342 4361 7356
JPVSpecial weather statement, Aug 24, 4:23 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Albany NY
423 PM EDT Mon Aug 24 2020
CTZ001-013-242100-
Northern Litchfield-Southern Litchfield-
423 PM EDT Mon Aug 24 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LITCHFIELD
COUNTY...
At 423 PM EDT, a strong thunderstorm was located near Burlington, or
7 miles east of Torrington, moving east at 5 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
New Hartford, New Hartford Center, Northwest Harwinton, Harwinton,
Browns Corner, Bakersville, Nepaug, Town Hill, Maple Hollow, Puddle
Town and Pine Meadow.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4176 7307 4189 7303 4189 7294 4185 7295
4184 7294 4183 7294 4181 7295 4180 7302
4175 7301
TIME...MOT...LOC 2023Z 285DEG 4KT 4181 7298
JPVSpecial weather statement, Aug 24, 4:30 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Albany NY
430 PM EDT Mon Aug 24 2020
CTZ001-242100-
Northern Litchfield-
430 PM EDT Mon Aug 24 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LITCHFIELD
COUNTY...
At 430 PM EDT, a strong thunderstorm was located over New Hartford
Center, or 8 miles east of Torrington, moving east at 5 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
New Hartford, New Hartford Center, Barkhamsted, Browns Corner,
Bakersville, Nepaug, Town Hill, Maple Hollow, Puddle Town, Pine
Meadow and Beech Rock.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4190 7291 4190 7294 4185 7295 4184 7294
4181 7295 4180 7302 4187 7305 4196 7289
TIME...MOT...LOC 2030Z 252DEG 6KT 4183 7297
JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:43 PM EDT | Special Weather Statement | ALY | Warren | 17 min |
| Aug 24, 1:42 PM EDT | Special Weather Statement | ALY | Ulster | 48 min |
| Aug 24, 1:59 PM EDT | Special Weather Statement | ALY | Herkimer | 31 min |
| Aug 24, 2:09 PM EDT | Special Weather Statement | ALY | Greene | 51 min |
| Aug 24, 2:29 PM EDT | Special Weather Statement | ALY | Dutchess | 31 min |
| Aug 24, 2:37 PM EDT | Areal Flood Advisory | ALY | Columbia, Greene, Ulster | 113 min |
| Aug 24, 2:54 PM EDT | Special Weather Statement | ALY | Dutchess | 36 min |
| Aug 24, 3:22 PM EDT | Special Weather Statement | ALY | Warren | 38 min |
| Aug 24, 3:34 PM EDT | Special Weather Statement | ALY | Warren | 26 min |
| Aug 24, 3:57 PM EDT | Special Weather Statement | ALY | Warren | 48 min |
| Aug 24, 4:00 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 45 min |
| Aug 24, 5:12 PM EDT | Areal Flood Advisory | ALY | Washington | 111 min |
| Aug 24, 5:50 PM EDT | Special Weather Statement | ALY | Warren | 40 min |
| Aug 24, 6:06 PM EDT | Flash Flood Warning | ALY | Washington | 3 hr |
| Aug 24, 6:27 PM EDT | Areal Flood Advisory | ALY | Warren, Washington | 109 min |
| Aug 24, 6:27 PM EDT | Special Weather Statement | ALY | Warren | 48 min |
| Aug 24, 6:45 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 60 min |
| Aug 24, 6:58 PM EDT | Special Weather Statement | ALY | Warren | 32 min |
| Aug 24, 7:38 PM EDT | Special Weather Statement | ALY | Schoharie | 52 min |
Nearby
Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.